Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2008 August;167(4) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2008 August;167(4):185-90

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GAZZETTA MEDICA ITALIANA ARCHIVIO PER LE SCIENZE MEDICHE

A Journal on Internal Medicine and Pharmacology


Indexed/Abstracted in: BIOSIS Previews, EMBASE, Scopus, Emerging Sources Citation Index

 

CASE REPORTS  


Gazzetta Medica Italiana Archivio per le Scienze Mediche 2008 August;167(4):185-90

language: Italian

Carbamazepine-induced interstitial lung disease: case report

Guarino C. 1, Pecoraro A. 1, De Rosa N. 2, Del Giudice G. 1, Pedicelli I. 1, Mascitti S. 1, La Cerra G. 1, Marzo C. 1

1 Dipartimento di Scienze Cardio-Toraciche Seconda Università degli Studi di Napoli A.O. Monadi, Napoli, Italia
2 Servizio di Istologia e Anatomia Patologica A.O. Monadi, Napoli, Italia


PDF  


Drug-induced interstitial lung disease (DI-ILD) is the most frequent manifestation of iatrogenic lung damage. Carbamazepine is used in the treatment of epilepsy, neuropathic pain, and in lithium-resistant bipolar disorder. The case report describes a 48-year-old man, non-smoker, with a remote history of arterial hypertension, multinodular goiter, and petit mal epilepsy, for which he was receiving phenobarbitol 200 mg/die and carbamazepine 200 mg/die. The patient reported the onset about one year earlier of dry cough and dyspnea on exertion. Findings of clinical, functional, radiologic and anatomopathologic studies were attributable to DI-ILD. Suspension of carbamazepine and steroid treatment led to clinical, radiologic, and functional improvement.

top of page

Publication History

Cite this article as

Corresponding author e-mail